MAUDE Adverse Event Report: COOK INC AMPLATZ WHISKER EXTRA-STIFF SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC AMPLATZ WHISKER EXTRA-STIFF SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G07515
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/26/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, while flushing an amplatz whisker extra-stiff support wire guide prior to use during a balloon pulmonary angioplasty procedure, the mandril was found to be protruding from the distal end of the device.The device did not make patient contact.The package was not damaged.Another wire of the same type, from another lot, was used to complete the procedure.There have been no adverse effects to the patient.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Customer name and address= (b)(6).Pma/510(k) number = k171764.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Event summary: as reported, while flushing an amplatz whisker extra-stiff support wire guide prior to use during a balloon pulmonary angioplasty procedure, the mandril was found to be protruding from the distal end of the device.The device did not make patient contact.The package was not damaged.Another wire of the same type, from another lot, was used to complete the procedure.There have been no adverse effects to the patient.Investigation - evaluation: reviews of the complaint history, device history record, instructions for use, and quality control procedures and a visual inspection of the device were conducted during the investigation.The device was returned for investigation.The inner core wire was protruding approximately 2.2 cm from the distal tip.A document-based investigation evaluation was performed.No related non-conformances were recorded.No additional complaints were received for this product lot.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was functionally inspected by quality control and no notable gaps in production or processing controls were noted.There is no indication that a design or process related failure mode contributed to the reported event.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The device is provided with instructions for use which caution, "inspect the wire guide for kinks or damage prior to use." based on the available information, cook has concluded that a component failure unrelated to the design or manufacturing of the complaint device caused this incident.It is possible that the protrusion was caused by rough handling of the device while in the package or when manipulating the device for preparation, but there is not enough information to definitively determine a cause.Cook will continue monitoring of similar complaints and has notified the appropriate personnel of this event.Per a review of risk documentation, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
AMPLATZ WHISKER EXTRA-STIFF SUPPORT WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key15184301
Report Number1820334-2022-01319
Device Sequence Number5681908
Product Code DQX
UDI-Device Identifier00827002075153
UDI-Public(01)00827002075153(17)261129(10)14318180
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG07515
Device Catalogue NumberTHSF-35-260-AESW
Device Lot Number14318180
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/27/2022
Supplement Date Received by Manufacturer09/08/2022
Initial Report FDA Received Date08/08/2022
Supplement Report FDA Received Date09/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown